Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Asymptotics with Small Exponent in a Model for Ice-Sheet Surging

S. B. G. O'Brien, E. G. Gath, A. C. Fowler and G. Kember
Mathematical Proceedings of the Royal Irish Academy
Vol. 98A, No. 1 (Sep., 1998), pp. 67-80
Published by: Royal Irish Academy
Stable URL: http://www.jstor.org/stable/20459718
Page Count: 14
  • Read Online (Free)
  • Download ($10.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Asymptotics with Small Exponent in a Model for Ice-Sheet Surging
Preview not available

Abstract

We study an equation which arises in a model describing the mechanism by which ice sheets periodically surge. The resulting ordinary differential equation looks deceptively simple, but has a complicated asymptotic character which is studied using an asymptotic approach and independent analysis. We place the emphasis on investigating the structure of the solution to a problem where a small parameter occurs as an exponent of the dependent variable.

Page Thumbnails

  • Thumbnail: Page 
[67]
    [67]
  • Thumbnail: Page 
68
    68
  • Thumbnail: Page 
69
    69
  • Thumbnail: Page 
70
    70
  • Thumbnail: Page 
71
    71
  • Thumbnail: Page 
72
    72
  • Thumbnail: Page 
73
    73
  • Thumbnail: Page 
74
    74
  • Thumbnail: Page 
75
    75
  • Thumbnail: Page 
76
    76
  • Thumbnail: Page 
77
    77
  • Thumbnail: Page 
78
    78
  • Thumbnail: Page 
79
    79
  • Thumbnail: Page 
80
    80